MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT
Model Number S-LLF273TG
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) confirmed that the devices met all material, assembly and performance specifications.Analysis of the device revealed that the fibers distal tip was fractured.The fiber was tested with a hene laser fixture and aiming beam was visible at the distal tip.There was no sign of breakage along the length of the fiber or at the connector.A dark discoloration was noted near fiber tip within blue jacket.The total length of the fiber was measured to be 11 feet and 7 inches, connector included, in over-all length.Based on review of all available information, an evaluation conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
Analysis of the device found the fiber tip to be fractured.There were no clinical consequences to the patient.

Brand Name
SUREFLEX FIBERS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
150 baytech drive
san jose CA 95134
MDR Report Key9214094
Report Number2937094-2019-61390
Device Sequence Number16791544
Product Code GEX
UDI-Device Identifier00878953004839
UDI-Public00878953004839
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140679
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2022
Device Model NumberS-LLF273TG
Device Catalogue NumberS-LLF273TG
Device Lot Number0023490236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2019
Initial Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1